Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 209, NWS Bismarck, ND

August 3, 2016Pierce County, Rolette County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 3, 2016, 3:58 PM CDT for Pierce County, Rolette County, North Dakota. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2016, 3:58 PM CDT (20:58 UTC)
Expired
Aug 3, 2016, 5:00 PM CDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Pierce County, ND, Rolette County, ND

The radar

The Minot AFB radar (KMBX), 63 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:01 PM CDTHAIL 1.258 Sw Rugby, NDHAIL FALLING AT TIME OF CALL. .
Aug 3, 4:01 PM CDTHAIL 1.258 Sw Rugby, NDHAIL FALLING AT TIME OF CALL. .
Aug 3, 4:20 PM CDTHAIL 1.75Rugby, NDPASSED ALONG VIA BROADCAST MEDIA.
Aug 3, 4:21 PM CDTHAIL 2.51 Sse Rugby, ND.
Aug 3, 4:45 PM CDTHAIL 0.753 Sw Wolford, NDSTANDING WATER IN FIELDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 3:38 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-522 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

801 
WUUS53 KBIS 032058
SVRBIS
NDC069-079-032200-
/O.NEW.KBIS.SV.W.0209.160803T2058Z-160803T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT WED AUG 3 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 500 PM CDT

* AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF BALTA...OR 12 MILES SOUTHWEST OF RUGBY...MOVING NORTHEAST AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  RUGBY AROUND 425 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NANSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.

LAT...LON 4861 9982 4854 9955 4837 9974 4837 9985
      4828 9984 4809 10005 4818 10024 4837 10024
      4837 10027 4854 10027 4855 10024 4854 10015
      4858 10014 4864 10004
TIME...MOT...LOC 2058Z 209DEG 26KT 4823 10017 

HAIL...1.25IN
WIND...60MPH
 
$$

JONES
5 follow-up statements
937 
WWUS53 KBIS 032105
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
405 PM CDT WED AUG 3 2016

NDC069-079-032200-
/O.CON.KBIS.SV.W.0209.000000T0000Z-160803T2200Z/
ROLETTE ND-PIERCE ND-
405 PM CDT WED AUG 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN ROLETTE AND NORTHWESTERN PIERCE COUNTIES...

AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF BALTA...OR 9 MILES SOUTHWEST OF RUGBY...MOVING NORTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS REPORT HALF DOLLAR SIZE HAIL
         SOUTHWEST OF RUGBY. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  RUGBY AROUND 425 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NANSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.

LAT...LON 4861 9982 4854 9955 4837 9974 4837 9985
      4828 9984 4815 9998 4823 10021 4837 10024
      4854 10027 4855 10024 4854 10015 4858 10014
      4864 10004
TIME...MOT...LOC 2104Z 209DEG 26KT 4827 10014 

HAIL...1.25IN
WIND...60MPH
 
$$

JONES
860 
WWUS53 KBIS 032112
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
412 PM CDT WED AUG 3 2016

NDC069-079-032200-
/O.CON.KBIS.SV.W.0209.000000T0000Z-160803T2200Z/
ROLETTE ND-PIERCE ND-
412 PM CDT WED AUG 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN ROLETTE AND NORTHWESTERN PIERCE COUNTIES...

AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF RUGBY...MOVING NORTHEAST AT 30 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  RUGBY AROUND 425 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NANSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.

LAT...LON 4861 9982 4854 9955 4837 9974 4837 9985
      4828 9984 4819 9994 4827 10016 4855 10024
      4854 10015 4858 10014 4864 10004
TIME...MOT...LOC 2111Z 209DEG 26KT 4832 10010 

HAIL...2.50IN
WIND...60MPH
 
$$

JONES
912 
WWUS53 KBIS 032120
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
420 PM CDT WED AUG 3 2016

NDC069-079-032200-
/O.CON.KBIS.SV.W.0209.000000T0000Z-160803T2200Z/
ROLETTE ND-PIERCE ND-
420 PM CDT WED AUG 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN ROLETTE AND NORTHWESTERN PIERCE COUNTIES...

AT 419 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUGBY...MOVING
NORTHEAST AT 30 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WOLFORD AROUND 450 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NANSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.

LAT...LON 4861 9982 4854 9955 4837 9974 4837 9985
      4828 9984 4821 9992 4833 10013 4854 10015
      4858 10014 4864 10004
TIME...MOT...LOC 2119Z 211DEG 26KT 4836 10003 

HAIL...2.50IN
WIND...60MPH
 
$$

JONES
724 
WWUS53 KBIS 032125
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
425 PM CDT WED AUG 3 2016

NDC069-079-032200-
/O.CON.KBIS.SV.W.0209.000000T0000Z-160803T2200Z/
ROLETTE ND-PIERCE ND-
425 PM CDT WED AUG 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN ROLETTE AND NORTH CENTRAL PIERCE COUNTIES...

AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUGBY...MOVING
NORTHEAST AT 30 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED TENNIS BALL SIZE HAIL
         IN RUGBY. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WOLFORD AROUND 450 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NANSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.

LAT...LON 4861 9982 4854 9955 4837 9974 4837 9985
      4828 9984 4824 9990 4834 10007 4851 10013
      4858 10014 4864 10004
TIME...MOT...LOC 2124Z 211DEG 26KT 4839 9998 

HAIL...2.50IN
WIND...60MPH
 
$$

JONES
007 
WWUS53 KBIS 032136
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
436 PM CDT WED AUG 3 2016

NDC069-079-032200-
/O.CON.KBIS.SV.W.0209.000000T0000Z-160803T2200Z/
ROLETTE ND-PIERCE ND-
436 PM CDT WED AUG 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTH CENTRAL ROLETTE AND NORTH CENTRAL PIERCE COUNTIES...

AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF RUGBY...MOVING NORTHEAST AT 30 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
         SIDING...AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  WOLFORD AROUND 455 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NANSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.

LAT...LON 4861 9982 4854 9955 4837 9974 4837 9985
      4828 9984 4843 10000 4864 10002
TIME...MOT...LOC 2135Z 212DEG 25KT 4844 9990 

HAIL...2.75IN
WIND...60MPH
 
$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:20 PM CDT, 38 minutes earlier.

Area forecast discussion, Aug 3, 3:20 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
320 PM CDT WED AUG 3 2016

.SHORT TERM...(This evening through Thursday)
Issued at 244 PM CDT Wed Aug 3 2016

Current surface analysis places low near the intersection of the
North Dakota, Montana, and Saskatchewan borders. Cold front now
loops down over western North Dakota to the east of a Tioga to
Dickinson line while warm front lifts north into southern
Saskatchewan/Manitoba. Moisture continues to surge into the area
in the wake of the warm front, with a broad swath of 70 degree or
higher dewpoints over central and eastern North Dakota. Upper
level analysis places upper low sliding along the international
border, now located near the Alberta and Saskatchewan border.
Variety of waves continue to lift ahead of the low.

For late this afternoon into this evening...focal point for robust
convection to start will be along and ahead of the aforementioned
cold front. Latest high resolution models expect development to
start around the 22-23Z timeframe. As has been previously
advertised, ahead of the front in the area of high moisture a
broad area of unbridled cape values of 3500 j/kg or greater have
developed. Deep layer shear will also be on the increase with the
gradual advancement of upper low. A potpourri of severe weather
will be possible with the greatest threat being large hail given
the very strong instability. A tornado or two cannot be ruled
out...particularly early in the event when storms are expected to
be more isolated. As time goes on, upscale growth is expected as
the front pushes eastward forming a line and increasing the
damaging wind threat. Storms are expected to be east of the area
by late tonight.

On Thursday...Surface low pushes from southeastern Manitoba into
southern Ontario as cold front slides its way through the
midwest. Breezy conditions expected with tightening pressure
gradient in the wake of the low, along with cooler conditions. A
few showers possible over northern locations in cyclonic flow as
the upper low passes to the north and off to the northeast.

Quiet weather expected to end the week as weak upper level ridging
develops over the area. Temperatures will gradually warm towards
average.

.LONG TERM...(Sunday through Wednesday)
Issued at 244 PM CDT Wed Aug 3 2016

Concern for the long term period is a similar pattern setting up
Sunday through Tuesday, as what we are currently seeing in the short
term period. That is to say that another closed upper low drops into
the far Pacific northwest Sunday. This induces broad ridging into
the northern plains with southwest flow aloft once again developing.

A lead shortwave trough is expected to push through Sunday night
through Monday night producing a good chance for showers and
thunderstorms. The ECMWF shows the main upper low will follow, with
a path similar to todays short term upper low, which moves into
southeast Alberta by 06z Wednesday. Pattern recognition in this
scenario suggests we could be looking for another round of severe
weather Tuesday night through Wednesday of next week. The GFS is
similar to the ECMWF through Tuesday, but then stalls the upper low
Wednesday across north central Montana before dropping south into
southeast Idaho Thursday. Bottom line is an unsettled pattern with
chances for thunderstorms, possibly severe, Monday through
Wednesday. Highs will be in the 80s with lows in the 60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1223 PM CDT Wed Aug 3 2016

Thunderstorms are expected to develop late this afternoon along a
north to south orientated line passing through KBIS. Some of these
storms may become severe with large hail and damaging wind gusts.
The storms will progress east this evening and increase in
coverage...affecting the KJMS terminal. Storms should push to the
east of the area by late tonight. Localized MVFR cigs will be
possible on Thursday, though most areas will remain VFR.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...JJS
LONG TERM...KS
AVIATION...JJS
Hazardous weather outlook, Aug 3, 3:56 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
356 PM CDT WED AUG 3 2016

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-042100-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
356 PM CDT WED AUG 3 2016 /256 PM MDT WED AUG 3 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATE
THIS AFTERNOON NEAR A LINE FROM BOTTINEAU SOUTHWARD TO NEAR THE
BISMARCK AND FORT YATES AREAS. THE THUNDERSTORMS WILL THEN MOVE
EASTWARD AND ARE LIKELY TO BECOME NUMEROUS THIS EVENING ACROSS THE
JAMES RIVER VALLEY. SOME THUNDERSTORMS ARE EXPECTED TO BECOME
SEVERE. PRIMARY THREATS INCLUDE VERY LARGE HAIL POSSIBLY IN EXCESS
OF TWO INCHES IN DIAMETER...DAMAGING WINDS...AND SOME TORNADOES.
LOCALLYHEAVY RAIN ALSO POSSIBLE IN SLOWER MOVING STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT
OVER CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-042100-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
356 PM CDT WED AUG 3 2016 /256 PM MDT WED AUG 3 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS POSSIBLE OVER PARTS OF THE AREA TODAY.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:46 PM CDTSpecial Weather StatementBISBowman44 min
Aug 3, 3:54 PM CDTSevere Thunderstorm WarningBISBottineau, Rolette66 min
Aug 3, 4:23 PM CDTSevere Thunderstorm WarningBISRolette67 min
Aug 3, 5:00 PM CDTSevere Thunderstorm WarningBISPierce, Rolette60 min
Aug 3, 5:31 PM CDTTornado WarningBISRolette19 min
Aug 3, 5:58 PM CDTSevere Thunderstorm WarningBISPierce, Rolette45 min
Aug 3, 6:10 PM CDTAreal Flood AdvisoryBISRolette3 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.